Depersonalization Support Forum banner
1 - 1 of 1 Posts

·
Registered
Joined
·
10 Posts
Discussion Starter · #1 ·
It's hard for me to contribute how I feel to the medication I've been taking. There is small part of me that wants to give credit to the "meditation" and the will I found to continue to engage in human contact with other people. For the past 2 weeks, I haven't had any sort of panic attack or any intense feelings of dread. The main issue I'm experiencing now is attempting to recover my identity. I've said before that it feels like I was just "Born" I can't express how powerful that feeling is right now. The other problem I've been facing is the feeling of my mind being asleep while my body is still active and awake. I sometimes feel like any and all thoughts I have are foreign to me, I'll be thinking of something I find interesting and all of sudden I get a sense that the thought doesn't belong to me or my consciousness within that moment. I still find my self dissociating and blanking out every once and awhile but it's become tolerable and I panic less when it happens. I feel like I might be recovering because the emotional side of the disorder has ceased. The part of me that constantly pitied myself for feeling depressed and depersonalization has went away. I don't wanna give people the same old "Recovery" advice because everyone is incredibly different and what works for me, may not necessarily benefit someone else going through this. If I were to give a tip to someone going through DP/DR, you have to understand the stages that it comes in. Within those stages the individual will question who they are, and this will most likely cause the person to experience panic. The next stage is the realization that their identity has gone away. Whatever hobbies and personality that has guided you for so many years is gone and most likely will never come back. That scared me tremendously at first, but afterwards I started to understand that the DP/DR was simply masking my true self and so enough my personality came back and intact. The problem with most people and myself sometimes, is are need to ruminate about the thoughts of us losing are identities. We constantly sit there and ask "Why can't I remember who I was" and within the void of us losing and perceiving the lost sense of "Self" it causes more stress that obviously will lead to more anxiety. The next stage is the perception that you don't exist. There were many episodes when I sat on my bed and convinced myself that my body and my consciousness was nonexistent. As this happened it caused me to neglect my own personal hygiene, I had no appetite whatsoever, because in my opinion what was the point of eating if I truly did not exist within that moment. The last stage is what I believe is the Blank Mind portion that terrifies most people. There are no thoughts and there are no emotions connected towards anything. I believe I'm still at this stage because I walk around with my mind feeling so disconnected and off in space, my head feels very light and hollow. It is troublesome not being able to have emotions, I believe having the ability to cry is incredibly useful and freeing. As of today the medication I take is as follows... Lexapro 30mg. I've been taking Lexapro since I was 16 and was brought up from 10mg to 20mg and now since 2 weeks ago I now take 30mg. I believe it has helped stabilize my mind and helped deal with the feelings of sadness, but I when it comes to anxiety it truly only gives you the boost to continue on fighting. I wouldn't start taking Lexapro and expect to feel your anxiety diminish entirely since it takes awhile for it to start working. Everybody is different though..
I also have been taking Xanax 0.25 everyday I sometimes might need two to get through the day but right now I only take it once a day mainly at night. I've heard people say klonpin is a better and much stronger benzodiazepine, so last night I tried taking 2 of those and I have to say it definitely made me feel wonderful for the entire night. I'm curious if anyone has advice when it comes to continued usage of benzodiazepines and the possible withdrawal symptoms I might be headed for if I cease taking the medication.
 
1 - 1 of 1 Posts
Top